Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 38, NWS Shreveport, LA

March 10, 2016Union County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Mar 10, 2016, 4:49 PM CST for Union County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2016, 4:49 PM CST (22:49 UTC)
Expired
Mar 10, 2016, 10:45 PM CST
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Union County, AR

The radar

The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-155 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

671 
WGUS54 KSHV 102249
FFWSHV
ARC139-110445-
/O.NEW.KSHV.FF.W.0038.160310T2249Z-160311T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CST THU MAR 10 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS...

* UNTIL 1045 PM CST THURSDAY

* AT 442 PM CST...LOCAL LAW ENFORCEMENT CONTINUES TO REPORT NUMEROUS
  COUNTY AND STATE ROADS UNDERWATER ACROSS MOST OF UNION COUNTY ARKANSAS. 
  WHILE THE RAINFALL HAS MOVED EAST OF THE REGION THIS EVENING...RIVERS...
  LAKES AND CREEKS CONTINUE TO RISE FROM PREVIOUS EXCESSIVE RAINFALL
  ACROSS THE COUNTY WHERE UPWARDS OF 6 TO 10 INCHES HAS FALLEN. ADDITIONAL 
  HEAVY RAINFALL WILL BE POSSIBLE LATE TONIGHT ACROSS THE COUNTY THAT WOULD 
  ONLY PROLONG THE ALREADY SERIOUS FLOODING THREAT. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  EL DORADO...SMACKOVER...NORPHLET...HUTTIG...JUNCTION CITY...STRONG...
  CALION...WESSON...LAWSON...URBANA...LAPILE...LISBON...MOUNT HOLLY...MORO
  BAY STATE PARK...FELSENTHAL...LOCKHART...AURELLE...KENOVA...HILLSBORO
  AND PIGEON HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODING...MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO
PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3302 9299 3337 9298 3339 9276 3336 9268
      3337 9255 3332 9252 3332 9246 3329 9247
      3327 9244 3328 9238 3330 9235 3326 9232
      3328 9230 3325 9223 3321 9223 3321 9218
      3316 9217 3316 9211 3309 9213 3301 9207

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 3:57 PM CST, 52 minutes earlier.

Area forecast discussion, Mar 10, 3:57 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 PM CST THU MAR 10 2016

.DISCUSSION...
WV IMAGERY THIS AFTERNOON SHOWING SLOT OF DRY AIR IN OVER MUCH OF
OUR REGION...WHICH HAS CONTRIBUTED TO THE RETURN-FREE RADAR IMAGERY
AND THE BREAKS IN THE CLOUDS. THIS EXTENDED BREAK OVER E TX/SE
OK/AND PORTIONS OF SW AR HAS IN PART ALLOWED FOR THE FLASH FLOOD
WATCH TO BE DROPPED FOR THESE AREAS. WE WILL SEE ADDITIONAL
RAINFALL DEVELOPING BY TONIGHT...INCREASING BY FRIDAY MORNING...
AND TAPERING OFF AGAIN FRIDAY NIGHT...AS THE UPPER LOW LIFTS N OUT
OF MEXICO INTO TX. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO
INCHES WITH ISOLATED HIGHER AMOUNTS OF UP TO THREE INCHES WILL BE
POSSIBLE OVER N LA/EXTREME E TX/SRN AR... WHERE WE HAVE MAINTAINED
THE FF WATCH. THESE AREAS ALSO HAVE ONGOING FLOODING ISSUES.
LESSER AMOUNTS ARE EXPECTED ELSEWHERE.

THE UPPER LOW WILL CONTINUE ITS TRACK NWD THIS WEEKEND...OPENING
UP AS IT MERGES WITH ANOTHER LOW EJECTING FROM THE ROCKIES. THIS
WILL END ITS LONG INFLUENCE BY LATE SATURDAY NIGHT. THE SECONDARY
UPPER LOW WILL QUICKLY TRACK ACROSS THE REGION...BRINGING SOME
ADDITIONAL SHWRS/TSTMS TO THE REGION...MAINLY OVER SE OK/SW AR.
THIS DISTURBANCE WILL QUICKLY DEPART AND LEAVE US UNDER DRY ZONAL
FLOW ALOFT. TEMPS ARE EXPECTED TO REACH WELL ABOVE NORMAL WITH NO
CHANGE IN AIRMASS...SUNSHINE PLENTY...AND NO RAINFALL EXPECTED.

SOME LOWER END CHANCES FOR RAIN MAY COME IN AS A SLOW-MOVING
FRONT AND TROF APPROACH WEDNESDAY TO CARRY US THROUGH THE END OF
THE FCST PD. /12/

&&

.PREV DISCUSSION... /ISSUED 1159 AM CST THU MAR 10 2016/

AVIATION...
IFR/LOW MVFR CIGS WILL PERSIST THIS AFTERNOON ACROSS THE
REGION...WITH THE -SHRA EXPECTED TO CONTINUE TO DIMINISH FROM SW
TO NE THROUGH MID AFTERNOON ACROSS SW AR/N LA. IFR/LIFR CIGS ARE
EXPECTED TO REDEVELOP THOUGH THIS EVENING AS A SURFACE TROUGH
REMAINS STATIONARY FROM DEEP E TX ACROSS N LA OVERNIGHT. SCT -SHRA
WITH EMBEDDED TSRA ARE EXPECTED TO REDEVELOP LATE TONIGHT ACROSS
SE TX/S LA...WHICH WILL QUICKLY SPREAD NNW INTO E TX/N LA THROUGH
12Z FRIDAY. THIS CONVECTION SHOULD BECOME MORE NUMEROUS ACROSS THE
REMAINDER OF THE REGION AFTER 12Z...RESULTING IN LIFR/IFR CIGS AND
REDUCED VSBYS THROUGH THE AFTERNOON BEFORE DIMINISHING FROM S TO
N. HAVE PREVAILED SHRA FOR ALL OF THE TERMINALS...WITH TSRA MOST
PROBABLE ACROSS THE LFK/MLU/ELD TERMINALS CLOSER TO THE WARM
SECTOR OF THE TROUGH. NE WINDS 5-10KTS WILL PERSIST THROUGH MUCH
OF THE TAF PERIOD. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  72  60  72 /  80  90  50  50
MLU  65  73  63  72 /  80  90  70  60
DEQ  56  64  56  70 /  60  90  70  50
TXK  57  66  58  71 /  60  90  60  50
ELD  60  68  60  71 /  80  90  70  60
TYR  60  70  57  71 /  60  70  50  40
GGG  61  70  58  72 /  60  80  50  50
LFK  65  74  58  74 /  60  70  40  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ARZ071>073.

LA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR LAZ001>006-
     010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR TXZ126-138-151-
     153-166-167.

&&

12
Hazardous weather outlook, Mar 10, 11:34 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 AM CST THU MAR 10 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111745-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1134 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ONGOING FLOODING WILL CONTINUE AS SHOWERS AND ISOLATED THUNDERSTORMS
MOVE ACROSS THE REGION TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST
FRIDAY AFTERNOON. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS
WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN...
MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER
LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE
AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

12

In the hours before

Local storm report, Mar 10, 11:14 AM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1114 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      4 S BERNICE             32.77N  92.66W
03/10/2016                   UNION              LA   PUBLIC

            SOUTHBOUND LANE OF U.S. 167 CLOSED BETWEEN BERNICE AND
            DUBACH DUE TO FLOODING ALONG BAYOU DARBONNE

&&

EVENT NUMBER SHV1600171

12
Local storm report, Mar 10, 1:55 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
155 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     FLASH FLOOD      BOSSIER CITY            32.52N  93.66W
03/10/2016                   BOSSIER            LA   BROADCAST MEDIA

            HIGH WATER RESCUES IN THE GOLDEN MEADOWS SUBDIVISION IN
            SOUTH BOSSIER.

&&

EVENT NUMBER SHV1600172

20
Local storm report, Mar 10, 2:00 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      BOSSIER CITY            32.52N  93.66W
03/10/2016                   BOSSIER            LA   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS SEVERAL HIGH WATER RESCUES
            IN PROGRESS ACROSS SOUTHERN BOSSIER PARISH.

&&

EVENT NUMBER SHV1600173

20
Local storm report, Mar 10, 2:43 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     FLASH FLOOD      MONROE                  32.51N  92.08W
03/10/2016                   OUACHITA           LA   EMERGENCY MNGR

            EM OFFICE REPORTS SEVERAL HIGH WATER RESCUES IN
            PROGRESS ACROSS OUACHITA PARISH.

&&

EVENT NUMBER SHV1600174

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 11:56 AM CSTFlash Flood WarningSHVUnion5 hr
Mar 10, 2:33 PM CSTRiver Flood WarningSHVAshley, Union83 days

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.